MAUDE Adverse Event Report: CETERIX ORTHOPAEDICS, INC NOVOSTITCH CARTRIDGE 2-0; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

CETERIX ORTHOPAEDICS, INC NOVOSTITCH CARTRIDGE 2-0; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number CTX-R001
Medical Device Problem Code Failure to Cycle (1142)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during surgery, the suture of the novostitch cartridge dropped from the upper jaw where the suture pulls out of the meniscus.The suture was retrieved by using grasper.A backup device was available to complete the procedure with no significant delay or other complications.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
E1: address information added.G2: user facility added.H3, h6: the affected complaint device, used in treatment, was not returned for evaluation.Therefore, a product analysis could not be performed.A suture drop (failure to capture the suture in the upper jaw of the device) potential causes including technique error.Technique issues that may contribute to suture drop issues include the following potential causes.If there is too much space between the upper and lower jaw when the needle is deployed, the needle may miss the suture trap in the upper jaw resulting in a distal suture miss.Similarly, if the device is ¿double clutched¿ during needle deployed, the suture may drop and not reach the suture trap.A suture drop may also occur if the orange handle is not clamped while exiting the knee.The instruction for use outlines precautionary statements and instructions in regard to the use of the device to avoid damage or non-functionality.The risk management documentation was reviewed and found to contain this failure mode within the risk file, no updates are required.The instruction for use outlines precautionary statements and instructions in regard to the use of the device to avoid damage or non-functionality.A review of the complaint and manufacturing records was performed and there were no indications that would suggest that the device did not meet product specifications upon release into distribution.Further investigation is not warranted at this time.Internal complaint reference: (b)(4).

Brand Name
NOVOSTITCH CARTRIDGE 2-0
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
CETERIX ORTHOPAEDICS, INC
6500 kaiser dr ste 120
fremont CA 94555
MDR Report Key11478741
Report Number3009131204-2021-00013
Device Sequence Number19792116
Product Code GAT
UDI-Device Identifier00853541006105
UDI-Public00853541006105
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K063778
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/24/2022
Device Model NumberCTX-R001
Device Catalogue NumberCTX-R001
Device Lot NumberM200017
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/22/2021
Supplement Date Received by Manufacturer03/15/2021
Initial Report FDA Received Date03/14/2021
Supplement Report FDA Received Date03/17/2021
Patient Sequence Number1